Ask an expert
Question

04 Apr 2006

CORTISONE INJECTION SPRAINED ANKLE
MY ORTHO HAS GIVEN ME 2 CORTISONE(CELESTONE) INJECTIONS IN THE LAST 2 WEEKS AS I AM REALLY STRUGGLING WITH A SPRAINED ANKLE + TARSAL TUNNEL SYNDROME.
IS THIS THE WAY TO GO?
IS CORTISONE SAFE? MY ANKLE HAS BLUISH BRUISES WHERE HE INJECTED AND I FIND THAT MY FACIAL SKIN BECOMES VERY DRY , RED AND IRRITATED.
HOW LONG DOES CORTISONE TAKE TO EXIT YOUR BODY AND WILL THE SIDE EFFECTS GO AWAY?
ORTHO SAID I SHOULD GO BACK IN A MONTH'S TIME - DO YOU PERHAPS KNOW WHY?


Answer 393 views
Expert
physiotherapist

01 Jan 0001

I am not a great fan of cortisone - it is a very strong anti-inflammatory, but has does have some nasty side effects, especially with prolonged use.

You need to get seen to from a physio basis.

Douglas
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.